Diet Pills, Alli & Xenical, May Cause Liver Damage

August 27, 2009
By Gabriel Mejia, Esq. on August 27, 2009 12:46 PM | | Comments (0)

The U.S. Food and Drug Administration (FDA) recently alerted consumers to instances of liver damage associated with the prescription diet pill Xenical and the over-the-counter diet pill Alli.  Both Alli and Xenical contain the chemical orlistat which is used to block the absorption of fat in the intestines.  According to the FDA, there have been 32 reports of serious liver damage, including six cases of liver failure, from people taking orlistat.

The FDA advises people taking prescription drugs containing orlistat to contact their physicians immediately if they experience any signs associated with liver damage.  Symptoms of possible liver injury include:
  • weakness or fatigue
  • fever
  • jaundice (yellowing of the skin or the whites of the eyes)
  • brown urine
  • abdominal pain
  • nausea
  • vomiting
  • itching
  • light-colored stool
  • loss of appetite
Although the FDA has stated there is no definite association between liver injury and orlistat, they continue to investigate the relationship between the reported cases of liver injury and the drug.

If you or a loved one has suffered liver damage after taking the orlistat-containing diet pills, Alli & Xenical, an attorney experienced in dangerous drug cases can evaluate your situation and explain your rights regarding potential compensation.  Call us today for your free consultation.

Gabriel Mejia, Esq. is a Coral Springs personal injury attorney handling accident and injury cases in Florida for Law Offices Cytryn and Velazquez, P.A.


Leave a comment